MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED
Model Number 777F8
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code name: kra, dqe, dqo.A product evaluation was completed on the returned swan ganz catheter.The reported event of "balloon broke" was confirmed.Catheter balloon was found to be torn from proximal and distal bonding sites.Balloon latex between the balloon bonds was missing and not returned.Catheter passed invitro calibration and attenuation test.All through lumens were patent without any leakage or occlusion.No other visible damage was observed from catheter body or returned syringe.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that, before use, the balloon of a swan ganz catheter broke and could not calibrate.A new catheter was opened to resolve the issue.There were no allegations of patient injury.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A device history record review was completed and documented that device met all specifications upon distribution.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect that would have contributed to the reported event was identified.Manufacturing mitigations include visual and dimensional inspections of the balloon while it is inflated, and a sampling of deflation time rate.Edwards also provides guidance and instructions on device prep, and proper insertion techniques in the instructions for use (ifu), including balloon integrity inspection, balloon inflation capacity, syringe size, and warnings and instructions on how to avoid balloon rupture.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22040425
Report Number2015691-2025-03924
Device Sequence Number8880478
Product Code DYG
UDI-Device Identifier00690103146554
UDI-Public(01)00690103146554(17)260822(11)240822(10)65944740
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/22/2026
Device Model Number777F8
Device Lot Number65944740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown